MAUDE Adverse Event Report: NOVADAQ TECHNOLOGIES PINPOINT LIGHT CABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

NOVADAQ TECHNOLOGIES PINPOINT LIGHT CABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number PC9004
Health Effect - Clinical Code No Information (3190)
Date of Event 01/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available, it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that there was a thermal event associated with the light cable.
 
Event or Problem Description
It was reported that there was a thermal event associated with the light cable.
 
Additional Manufacturer Narrative
Alleged failure: "right at the beginning of the medical procedure, the novadaq fiber optic cable unintentionally disconnected itself from the optical connector (with the whitish mode switched on).The cable fell on paper and was so hot that the paper immediately started to smoke.It has been noticed that the light cable end is always very hot when the white light mode is on (it was tested without being connected to lenses).The internal light setting is set to the standard setting of 192." probable root cause: vpi output levels cannot be confirmed without product return for investigation.The light guide cable connection fit and tightness cannot be verified without product return.Under normal conditions the cable requires a significant amount of force to disengage as reported.The pinpoint system (light guide cable and laparoscope) are known and expected to become fairly hot to the touch with extended use, there are numerous warnings in the product instructions for use which warn against direct contact during use or immediately after.One failure mode we have seen in the past is caused by leftover debris and residue at the scope/light guide end points from insufficient/improper cleaning post sterilization and reprocessing.This can lead to excess heat and smoke being emitted from the overheating leftover debris.The product was not returned for investigation and the reported failure mode was not confirmed.The reported failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.

Brand Name
PINPOINT LIGHT CABLE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
NOVADAQ TECHNOLOGIES
8329 eastlake drive, unit 101
burnaby
british columbia V5A 4 W2
CA  V5A 4W2
MDR Report Key8390580
Report Number3012345110-2019-00002
Device Sequence Number2989317
Product Code GCJ
UDI-Device Identifier00858701006568
UDI-Public00858701006568
Combination Product (Y/N)N
PMA/510(K) Number
K150956
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPC9004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1